Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Maximal intersecting families of finite sets and $ n$-uniform Hjelmslev planes


Authors: David A. Drake and Sharad S. Sane
Journal: Proc. Amer. Math. Soc. 86 (1982), 358-362
MSC: Primary 51C05; Secondary 05B25
DOI: https://doi.org/10.1090/S0002-9939-1982-0667307-3
MathSciNet review: 667307
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The following theorem is proved. The collection of lines of an $ n$-uniform projective Hjelmslev plane is maximal when considered as a collectiion of mutually intersecting sets of equal cardinality.


References [Enhancements On Off] (What's this?)

  • [1] B. Artmann, Existenz und projektive Limiten von Hjelmslev-Ebenen $ n$-ter Stufe, Atti del Convegno di Geometria Combinatoria e sue Applicazioni, Perugia, 1971, pp. 27-41. MR 0343166 (49:7910)
  • [2] P. Y. Bacon, Strongly $ n$-uniform and level $ n$ Hjelmslev planes, Math. Z. 127 (1972), 1-9. MR 0308922 (46:8034)
  • [3] R. T. Craig, Extensions of finite projective planes. I. Uniform Hjelmslev planes, Canad. J. Math. 16 (1964), 261-266. MR 0161214 (28:4422)
  • [4] D. A. Drake, On $ n$-uniform Hjelmslev planes, J. Combin. Theory 9 (1970), 267-288. MR 0268770 (42:3667)
  • [5] -, Existence of parallelisms and projective extensions for strongly $ n$-uniform near affine Hjelmslev planes, Geom. Dedicata 3 (1974), 191-214. MR 0348608 (50:1105)
  • [6] -, Constructions of Hjelmslev planes, J. Geometry 10 (1977), 179-193. MR 0491250 (58:10514)
  • [7] P. Erdös and L. Lovàsz, Problems and results on $ 3$-chromatic hypergraphs and some related questions, Proc. Colloq. Math. Soc. J. Bolyai, no. 10, North-Holland, Amsterdam, 1974, pp. 609-627.
  • [8] Z. Füredi, On maximal intersecting families of finite sets, J. Combin. Theory Ser. A 28 (1980), 282-289. MR 570210 (81g:05002)
  • [9] E. Kleinfeld, Finite Hjelmslev planes, Illinois J. Math. 3 (1959), 403-407. MR 0107209 (21:5934)
  • [10] W. Klingenberg, Projektive und affine Ebenen mit Nachbarelementen, Math. Z. 60 (1954), 384-406. MR 0065938 (16:507a)
  • [11] B. V. Limaye and S. S. Sane, On partial designs and $ m$-uniform projective Hjelmslev planes, J. Combin. Inform. System Sci. 3 (1978), 223-237. MR 529340 (80e:05043)
  • [12] H. Lüneburg, Affine Hjelmslev-Ebenen mit transitiver Translationsgruppe, Math. Z. 79 (1962), 260-288. MR 0138031 (25:1479)
  • [13] -, Kombinatorik, Birkhäuser Verlag, Basel, 1971. MR 0335267 (49:49)
  • [14] G. Törner, $ n$-uniforme projektive Hjelmslev-Ebenen sind stark $ n$-uniform, Geom. Dedicata 6 (1977), 291-295. MR 0485453 (58:5287)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 51C05, 05B25

Retrieve articles in all journals with MSC: 51C05, 05B25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1982-0667307-3
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society